Friday, January 13, 2012

Light at the end of my gray tunnel or not?

DSC02729

Another rough work week, another week-long headache, and another new med to try, but I did manage to close the gap and almost finish page 8 and the corner of page 9!!

The scariest prospect of the week is the new med...because it's not technically a new med, it's an old one that I have taken in the past for my OCD. My neurologist is convinced that I need an anti-anxiety to stop the migraine cycles and I have fought him forever on it (because of my history with this particular drug actually), but considering how everything has been going at work, I've conceded. But, with my Asperger's, OCD, and SAD, I have a different reaction to SNRI's than the average person does. Depending on the med, it can make me angry, aggressive, sleep constantly, be more withdrawn than I already am, or the worst side-effect of all...zombification. I've managed my conditions on my own for years just fine. SNRI's are for people who have to participate in the world and need the assistance...my world participation is limited and I can handle my world on my own. Anti-depressants won't do any good because I'm not depressed. But when it comes to these blasted headaches, I'm ready to try anything.

And tried most everything I have. There are different levels of SNRI's depending on your natural disposition. I need a specific kind because I'm naturally an insomniac, but do tend to sleep alot when I actually do get to sleep...I can either sleep for days or go for days without sleeping. Pristiq was working OK, I had a bit of zombification, but it was only external, it was still me on the inside, having temper tantrums, getting upset at stupid things, smarting off, but only in my head - it doesn't come out to the world, almost like I actually had a mouth filter like a normal person...almost the perfect drug! Except for the fact that insurance won't pay for it, so I can't continue them! Pristiq is repackaged Effexor without the nasty side-effects which made it perfect, but there is nowhere to go from Pristiq but Effexor.

Effexor is the evil drug I keep mentioning...I took it for a year and it took another year to ween myself off it. I was a pure zombie...inside and out, dead to the world. It took a lot of effort for me to take that first step to get off it (much to the chagrin of my shrink). Once I was free, I swore I would never take meds for my conditions again unless it was necessary. Granted, at the time, Asperger's wasn't on the table...I was only diagnosed with OCD and SAD. The thing about Asperger's is you live in your head, it's where your whole life really is. So what do you do when you are taking meds that wipe your head clean? At the time it wasn't the shrink's fault, he was treating me mainly for OCD, I'm more obsessive than compulsive, so the obsessiveness was what he was trying to subdue and in that task, he succeeded completely.

Since I didn't develop migraines until late in life, my neurologist thinks that mine should only last about 10 years or so (probably till menopause), but he also thinks that they will be incredibly intense because I have a lot of time to make up for. I always thought I was lucky because I didn't have migraines like the rest of my family. I watched them suffer my entire life and was secretly glad I was the only person in the family who didn't inherit them, so now I guess I'm paying for those thoughts. They would maybe have one every month or so, I have headaches that last days and even weeks at a time and my lips pretty much stay numb constantly.

I just hope that the meds don't affect my stitching! I can stitch through a headache (sometimes), but can I zombie-stitch? Hopefully, if the mood of my posts change to "uugghhs" and "aaahhhs" and "brains", then you guys will know I'm a full-blown zombie and can warn me before I get in too deep (or at least I hope you will)!

2 comments:

Kate said...

I hope there is a happy medium for you - and will be on the lookout for Zombies.

Joysze said...

Having more intense migraines to make up for not having them before... WTF is up with that?!